facebook
twitter
rss
account
search
search
 

FDA calls for expanded Byetta precautions

Oct. 16, 2007 at 3:45 PM   |   Comments

WASHINGTON, Oct. 16 (UPI) -- The U.S. Food and Drug Administration announced it suspects a link between usage of Byetta, a type 2 diabetes drug, and acute pancreatitis.

The FDA said it reviewed 30 reports of acute pancreatitis in patients taking Byetta (exenatide) and said, "An association between Byetta and acute pancreatitis is suspected in some of these cases."

Officials said the maker of Byetta, Amylin Pharmaceuticals Inc., has agreed to include information about acute pancreatitis in the precautions section of the product's label.

"Healthcare professionals should be alert to the signs and symptoms of acute pancreatitis and instruct patients taking Byetta to seek prompt medical care if they experience unexplained, persistent, severe abdominal pain which may or may not be accompanied by vomiting," the FDA said.

© 2007 United Press International, Inc. All Rights Reserved. Any reproduction, republication, redistribution and/or modification of any UPI content is expressly prohibited without UPI's prior written consent.
Recommended UPI Stories
Most Popular
1
Whale spotted in Virginia's Elizabeth River
2
Curiosity rover escapes hidden Mars sand trap
3
Navy aviation tests combined unmanned, manned operations
4
Bill Gates to Mark Zuckerberg: I'll take the ice bucket challenge, and improve it
5
Latvia boasts world's first net for migrating bats
Trending News
Video
x
Feedback